Packman re: migraine

Discussion in 'Fibromyalgia Main Forum' started by 101247, Jun 9, 2003.

  1. 101247

    101247 New Member

    Hi packman,
    Al here , i too get the most awful pains at the back of my head,It's very tender to the touch[like most of me ]Iknow when i am going to get a migraine because the pain goes to my forehead, then to my eyes, stars with a slight loss of vision in one eye then the light show starts.Ihave had it checked out ,
    Living in the uk my docs main response is the usual here ie
    "its all in the mind"to be honest i've learnt more in the 2 weeks i've been visiting you guys than i have in twenty years of visiting my doc,one of them even hinted that i was malingering,but you learn to live with it .

    The main reason for this ramble is to thank all you guys for the info you post ,its very helpful and comforting so keep it up guys.

    love and peaceful nights to all. AL
  2. AC77

    AC77 New Member

    Have all the symptoms of a classic-migraine with aura.
    A triptan drug is first line. ALso, I found 400mg of ibuprofen and Bextra or Vioxx good to abort it. You may need an opiod med. My combo for severe migraine is Tylenol 4 with 1 Asprin and 10mgs of compazine or phenergan, and 1mg of Ativan or 5mgs of Valium.

    Duh, of course this pain is in your head. Your dr is not very nice to have said somethng so ignorant. MAKE your doctor treat you.

    Go to the ER if they wont treat the pain. There are many meds available for this problem, along with prohphalylactic therapy to stop them from happening such as: topamax, depakote, elavil, and neurontin. good luck

    My treatment in the ER for someone presenting with a migraine is. 50mgs of Vioxx PO, Compazine 10mgs, I.V. and Demerol or 4-12mgs of Morphine I.V. tp abort headache. Sometimes, I add 1 mgs of Ativan to the I.V. to help with nausea and adjuntive treatment
  3. lassiecass

    lassiecass New Member

    Hi Al,
    I can't add much more except that my eye doctor said when the aura happens, light show etc. that it can cause temporary blindness and to pull over if you are driving.
    Cass
  4. 101247

    101247 New Member

    Thanks again ,you guys are brilliant .



    Love and painfree days

    AL
  5. pam_d

    pam_d New Member

    I have had good luck with Maxalt migraine medicine. It's the only "drug" I currently take, but my migraines were so bad (for me, always right hemisphere, felt like an icepick thru my right eye, right ear in pain, too) that I had to try something. It works well for me (helps the nausea, too) and, at least for me, you can function at work, etc. if you need to (doesn't knock you out). I have heard you shouldn't take more than 6 10mg. tabs a week, but I probably use more like 3 tabs a month. I don't get migraines but about once a month, but when I do, they're killers!

    Maxalt tabs dissolve in your mouth, & are pepperminty---so you can freshen your breath while you heal your migraine, LOL!

    Hope everyone's headaches feel better,
    Pam